Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Fatigue And NightSweats
Nov 2, 1998

A very close friend of mine has AIDS. HIV positive since 1985 and hes been basically doing great on his current cocktail. Hes been undetectable for 2 years and T4's about 240 I think. His only opportunistic infection has been CMV retinitis which cost him the sight in his eye. But hes doing great minus fatigue and night sweats. He was on Gangcloivir (spelled wrong) for CMV and had to discontinue for now due to liver problems. His meds were causing some type of nerve trouble in his legs and he just had the IV treatment (not sure what is was) 3 times a week for 2 weeks and it seemed to help, but a week into the IV he began to get night sweats and waking up over and over sweating and tossing. He has no fever and has had a full workover...although the recent T4 count isnt back yet. He seems pretty good but we can't pin down the sweating's cause. The fatigue comes on early in the evening and hes careful to rest properly. I was wondering if you have any experiences with the sweating problem. Let us know what your thoughts are. Thanks so much. Sonny's friend, Jen

Response from Mr. Molaghan

Hello Jen

Your concern for your friend is admirable and it's great that he has you as part of his support system. The onset of night sweats and fatigue is usually indicative of an underlying infection. The most frequent culprit is an infection called Mycobacterium avium complex (MAC), although any opportunistic infection that is brewing can manifest symptoms of night sweats. I'm curious what his current T4 count and viral load is. It'unusual to develop some of these infections when the CD4 count is above 200, but it is possible. If he's taking medication to prevent PCP or MAC, his chances of developing these infections are decreased. I'd also be curious about what the IV treatment was and if he had blood cultures and any X-rays. If he's in the hands of a competent HIV doctor, it's likely that the cause will be identified. I hope he feels better.


Previous
In reply to your reply ..about my friend and night sweats...
Next
Is it fatigue?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement